Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 8, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 31, 2019, 2:39 PM CDT for Lewis County, Marion County, Missouri. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2019, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 2, 2019, 3:54 PM CDT
- In force
- 49 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
363 WGUS63 KLSX 311939 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 239 PM CDT Fri May 31 2019 MOZ019-027-011100- /O.NEW.KLSX.FF.A.0008.190531T1939Z-190603T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis MO-Marion MO- Including the city of Hannibal 239 PM CDT Fri May 31 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for a portion of northeast Missouri... including the following counties...Lewis MO and Marion MO. * through Sunday evening * Emergency management has reported that failure of the levee on Durgens Creek in Lewis County remains possible as the Mississippi River continues to rise through Saturday night. * If it does fail, water will flow south into the communities of West Quincy and Taylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Britt
3 follow-up statements
986 WGUS63 KLSX 012123 FFALSX Flood Watch National Weather Service Saint Louis MO 423 PM CDT Sat Jun 1 2019 MOZ019-027-020930- /O.CON.KLSX.FF.A.0008.000000T0000Z-190603T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis MO-Marion MO- Including the city of Hannibal 423 PM CDT Sat Jun 1 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flash Flood Watch continues for * A portion of northeast Missouri...including the following counties...Lewis MO and Marion MO. * Through Sunday evening * Emergency management has reported that failure of the levee on Durgens Creek in Lewis County remains possible as the Mississippi River continues to rise through Saturday night. * If it does fail, water will flow south into the communities of West Quincy and Taylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Kanofsky
559 WGUS63 KLSX 020936 FFALSX Flood Watch National Weather Service Saint Louis MO 436 AM CDT Sun Jun 2 2019 MOZ019-027-022200- /O.CON.KLSX.FF.A.0008.000000T0000Z-190603T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis MO-Marion MO- Including the city of Hannibal 436 AM CDT Sun Jun 2 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * a portion of northeast Missouri...including the following counties...Lewis MO and Marion MO. * through this evening * Emergency management has reported that failure of the levee on Durgens Creek in Lewis County remains possible as the Mississippi River crests today in these areas. * If the levee on Durgens Creek in Lewis County does fail, water will flow south into the communities of West Quincy and Taylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ TES
487 WGUS63 KLSX 022054 FFALSX Flood Watch National Weather Service Saint Louis MO 354 PM CDT Sun Jun 2 2019 MOZ019-027-022200- /O.CAN.KLSX.FF.A.0008.000000T0000Z-190603T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis MO-Marion MO- Including the city of Hannibal 354 PM CDT Sun Jun 2 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northeast Missouri has been cancelled. The Mississippi River has crested at Quincy, decreasing the threat for levee failure at this time. $$ Kanofsky
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 31, 12:51 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 31, 12:51 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1251 PM CDT Fri May 31 2019 .UPDATE... Issued at 1114 AM CDT Fri May 31 2019 High smoke from the Canadian wildfires has moved south into northeastern Missouri and western Illinois. The upper level ridge is continuing to build into our area, bringing northwesterly winds, which could advect the Canadian smoke further into southeastern Missouri and southwest Illinois. We have increased sky cover to account for this and any diurnal cu that could develop today. MRM && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 325 AM CDT Fri May 31 2019 Early this morning, an upper LO was located over east-central IL with a rather strong vorticity lobe extending southwestward through the STL metro area and into south-central MO. These features were creating enough forcing to result in a cloud deck around 7-8kft, with a few light sprinkles on radar, with clear skies further to . the northwest. A more substantial area of showers and thunderstorms was instead hugging closer to the upper LOW center in northeast IL and northwest IN. At the surface, a weak TROF existed through east- central MO, separating a light west-southwest flow ahead of it from a light northwest flow behind it. This surface TROF is essentially a reflection of the vorticity lobe aloft. Temperatures ranged from the mid 50s in the well sheltered valley areas of the Ozarks to the mid 60s in the Saint Louis heat island. The upper LO and its associated vorticity lobe are expected to continue translating southeastward this morning, effectively exiting the forecast area by mid-morning. Until this happens, there will be a small chance for sprinkles for areas south and east of the STL Metro area. For most of today, a general subsidence in the column will dominate behind the upper TROF and a weak surface RIDGE building in, resulting in clear skies yielding to a few to scattered deck of diurnal cumulus clouds as temperatures climb into the low 80s for most areas, which is about normal for this time of year. A weak upper level disturbance will edge central and southeast MO tonight, but the column continues to look too dry and the forcing too weak to result in any sensible weather threat. In fact, many locations should see nearly clear skies. Lows are expected to be in the upper 50s and lower 60s. A more substantial upper level disturbance and a surface cold front is expected to drop southeastward towards our region on Saturday, but the expected track of the upper level disturbance should take most of its lift north and northeast of our region leaving only the lift from the cold front as the primary generator of convection. PoPs from this should peak late afternoon or early evening Saturday, mainly near the front, with PoPs only extended southward due to some uncertainty on how far south the front will get. Until then, most locations should receive decent sunshine and with a SW or W-SW flow ahead of the front, temperatures should peak well into the 80s, or about 5 degrees above normal. TES .LONG TERM... (Saturday Night through Thursday) Issued at 325 AM CDT Fri May 31 2019 An upper RIDGE over the High Plains at the start of this period will slowly propagate eastward through early Tuesday before it de- amplifies as it runs into a slowly exiting deep upper LOW over the northeastern CONUS. This will have the effect, if realized, of likely ending our period of mostly quiet weather, by allowing a resumption of influence from the southern Rockies as disturbances get hurled our way from that region. The surface cold front is expected to complete its trek through our region on Saturday night, with a period of showers and thunderstorms, but as of now, looks like it will mainly be in the evening versus overnight as convection should weaken or dissipate. Quiet weather is then expected for Sunday and Monday with rain chances even on Tuesday limited to central MO. More widespread rain chances are then expected for Wednesday and Thursday with a wetter upper pattern and a surface front dropping into the area. A dip into below normal temperature range looks likely for Sunday and Monday with a return to more normal values in the 80s for later in the week, but will also depend heavily on how far south the front can sag heading into Wednesday and Thursday. TES && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1242 PM CDT Fri May 31 2019 VRF and dry through the period. NW to west winds remaining under 10 kts this afternoon with few to sct CU with bases between 5000 to 6000 ft. Winds will become light this evening and back to become more swly. Winds increase again on Sat to become wsw to sw. SPECIFICS FOR KSTL: VFR and dry through the period. Added VCTS late Sat afternoon with TSRA potentially developing and/or moving into the region during that time. Better chances remain beyond the current forecast period. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 31, 3:44 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 AM CDT Fri May 31 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 AM CDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms Saturday and again for portions of the area each day from Monday through Thursday. A few severe thunderstorms are possible Saturday afternoon and evening mainly for areas north and west of the Saint Louis metro area, with large hail and damaging straight line wind gusts the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:15 PM CDT | Areal Flood Warning | LSX | Lewis, Marion | 19 hr |
| May 30, 7:38 PM CDT | Flash Flood Warning | LSX | Lewis, Marion | 19 hr |
Nearby
Flash Flood Watches in Missouri, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.